Hail, Hickman
- When
- March 31, 6:45 PM CST
- Where
- Hickman County, 15 mi NE of Centerville
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.933, -87.283
5 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Mar 31, 3:17 PM CST, 3 hours 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 317 PM CST FRI MAR 31 2006 .DISCUSSION... THIS AFTERNOON...A COLD FRONT STRETCHES FROM IN SOUTHWEST ACROSS NORTHWESTERN AR AND INTO OK. THE WIDESPREAD PREFRONTAL MOISTURE IS PUSHING EAST AND IS LOCATED PRIMARILY TO THE EAST OF I-65. HOWEVER...AN INCREASE IN INSTABILITY EXISTS WESTWARD FROM MIDDLE TN TO THE COLD FRONT. SCATTERED TO BROKEN CONVECTION IS FIRING ACROSS MS...WESTERN TN AND INTO THE MO BOOTHEAL. THIS ACTIVITY IS MOVING EASTWARD SO RAIN CHANCES WILL CONTINUE FOR THE ENTIRE MID STATE INTO THIS EVENING. SOME GUSTY WINDS COULD ACCOMPANY THE STORMS ACROSS WESTERN PORTIONS OF THE MID STATE LATE THIS AFTERNOON AND INTO EARLY THIS EVENING. BEST THETA-E RIDGING WILL SHIFT EASTWARD BUT SFC INSTABILITIES WILL STILL BE SUFFICIENT FOR THUNDERSTORMS INTO THIS EVENING. 850 MB WINDS WILL BE AROUND 35-40 KTS WITH SFC CAPES BELOW 1,000 J/KG SO SVR STORMS ARE NOT EXPECTED. THE FORCING AXIS WILL BE POSITIONED FROM THE PLATEAU THROUGH SOUTHERN MIDDLE TN AROUND 00Z. BY 06Z...THE PRECIPITATION WILL BE COMING TO AN END AND PULLING SOUTH AND EAST OF MIDDLE TN. WILL INCLUDE LIKELY POPS THIS EVENING ACROSS THE PLATEAU...50 POPS ELSEWHERE. DRIER AIR TO MOVE IN ON SATURDAY WITH A RETURN OF PARTLY CLOUDY CONDITIONS. TEMPERATURES WILL REMAIN ABOVE NORMAL AS THE MERCURY REACHES INTO THE 70S. ANOTHER STORM SYSTEM AND ASSOCIATED COLD FRONT WILL AGAIN BRING A CHANCE OF SHOWERS AND STORMS TO THE AREA ON SUNDAY AND SUNDAY NIGHT. COOLER AIR WILL FOLLOW WITH TEMPERATURES RETURNING TO NEAR OR SLIGHTLY BELOW NORMAL FOR TUESDAY AND WEDNESDAY. MILDER TEMPERATURES AND A RETURN OF SHOWERS AND THUNDERSTORMS WILL ROUND OUT THE REMAINDER OF THE WORK WEEK. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 54 76 51 77 / 50 10 10 40 CLARKSVILLE 51 73 51 74 / 50 10 10 40 CROSSVILLE 51 70 48 72 / 70 10 10 40 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 21
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 444 AM CST FRI MAR 31 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-011030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 444 AM CST FRI MAR 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL APPROACH MIDDLE TENNESSEE THIS MORNING...THEN SWING ACROSS THE AREA THIS AFTERNOON AND TONIGHT. THERE WILL BE A SLIGHT RISK FOR SEVERE THUNDERSTORMS OUT AHEAD OF THE FRONT...ACROSS ALL OF THE MID STATE...TODAY AND TONIGHT. THE MAIN HAZARD FROM THESE STORMS WILL BE DAMAGING STRAIGHT LINE WINDS AND LARGE HAILSTONES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER COLD FRONT IS EXPECTED LATE SUNDAY THROUGH EARLY MONDAY AND WILL BRING ALONG ANOTHER SLIGHT RISK FOR SEVERE THUNDERSTORMS TO MIDDLE TENNESSEE .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS POSSIBLE LATER TODAY AND TONIGHT. 19
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 445 PM CST FRI MAR 31 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-312315- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 445 PM CST FRI MAR 31 2006 ...TORNADO WATCH FOR THE WESTERN HALF OF MIDDLE TENNESSEE UNTIL 10 PM CST... SUPER CELL THUNDERSTORMS CONTINUE TO DEVELOP ACROSS WESTERN TENNESSEE...WHILE MOVING EASTWARD AT 30 MPH. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND HIGH WINDS WITH ISOLATED TORNADOES ALSO POSSIBLE. IF YOU LIVE IN WESTERN MIDDLE TENNESSEE...KEEP ABREAST OF THE WEATHER. WARNINGS MAY BE NEEDED WITHIN THE NEXT HALF HOUR...FOR COUNTIES NEAR THE TENNESSEE RIVER. BOYD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 505 PM CST FRI MAR 31 2006 TNZ056-058-060-061-093>095-312345- GILES-LAWRENCE-LEWIS-MARSHALL-MAURY-PERRY-WAYNE- 505 PM CST FRI MAR 31 2006 ...TORNADO WATCH FOR THE WESTERN HALF OF MIDDLE TENNESSEE UNTIL 10 PM CST... OUR NEIGHBORING OFFICE TO OUR SOUTH...IN HUNTSVILLE ALABAMA...HAS ISSUED A TORNADO WARNING FOR LAUDERDALE COUNTY IN NORTHWEST ALABAMA UNTIL 545 PM CST. THE STORM THAT PROMPTED THE WARNING IS FORECAST TO MOVE EAST THROUGH LAUDERDALE COUNTY. IF THIS PANS OUT...THE TORNADIC STORM WILL REMAIN SOUTH OF MIDDLE TENNESSEE. WE ARE MONITORING THIS STORM CLOSELY. RESIDENTS IN SOUTHERN MIDDLE TENNESSEE...AND PARTICULARLY LAWRENCE AND GILES COUNTIES SHOULD STAY ALERT. A CHANGE IN TRACK TO THE NORTH COULD MEAN AN WARNING FOR YOUR COUNTIES. BOYD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 525 PM CST FRI MAR 31 2006 TNZ056-058-060-061-093>095-312345- GILES-LAWRENCE-LEWIS-MARSHALL-MAURY-PERRY-WAYNE- 525 PM CST FRI MAR 31 2006 ...TORNADO WATCH FOR THE WESTERN HALF OF MIDDLE TENNESSEE UNTIL 10 PM CST... OUR NEIGHBORING OFFICE TO OUR SOUTH...IN HUNTSVILLE ALABAMA...HAS ISSUED A TORNADO WARNING FOR LAUDERDALE COUNTY IN NORTHWEST ALABAMA UNTIL 545 PM CST. THE TORNADIC SUPERCELL IS MOVING THROUGH SOUTHEASTERN LAUDERDALE COUNTY IN NORTHWEST ALABAMA. THIS STORM HAS INTENSIFIED AND SHOWN A MORE EASTWARD TRACK OVER THE LAST 15 MINUTES. IF THIS TRACK CONTINUES...THE STORM WOULD STAY SOUTH OF THE ALABAMA...TENNESSEE STATE LINE. WE WILL CONTINUE TO MONITOR THIS STORM CLOSELY. RESIDENTS IN SOUTHERN MIDDLE TENNESSEE...AND PARTICULARLY LAWRENCE AND GILES COUNTIES SHOULD STAY ALERT. A CHANGE IN TRACK TO THE NORTH COULD MEAN AN WARNING FOR YOUR COUNTIES. BOYD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 608 PM CST FRI MAR 31 2006 TNZ093>095-010030- GILES-LAWRENCE-WAYNE- 608 PM CST FRI MAR 31 2006 ...TORNADO WATCH FOR THE WESTERN HALF OF MIDDLE TENNESSEE UNTIL 10 PM CST... OUR NEIGHBORING OFFICE TO OUR SOUTH...IN HUNTSVILLE ALABAMA...HAS CONTINUED THE TORNADO WARNING FOR LAUDERDALE COUNTY IN NORTHWEST ALABAMA UNTIL 630 PM CST. THE TORNADO WARNING NOW INCLUDES LIMESTONE COUNTY. THE TORNADIC STORM AT 6 PM CST...IS MOVING EASTWARD AT 30 MPH...ALONG THE LAUDERDALE...AND LIMESTONE COUNTY LINE...10 MILES SOUTH OF MINOR HILL TENNESSEE. WE WILL CONTINUE TO MONITOR THIS STORM CLOSELY. RESIDENTS IN SOUTHERN MIDDLE TENNESSEE...SHOULD STAY ALERT...BY LISTENING TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION. BOYD
The Nashville radar (KOHX), 74 km away, was scanning. The volume nearest the first event began at 00:47 UTC.
5 hail, 1 thunderstorm wind. Local standard time, as filed.
Ham radio operator estimated winds to be around 70 mph in thunderstorm wind gust.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5495832, 5495830, 5495827, 5495828, 5495829, 5495831.